Indian Dermatology Online Journal

CASE REPORT
Year
: 2011  |  Volume : 2  |  Issue : 2  |  Page : 78--81

Erythema multiforme-like eruption from a slimming drug preparation cutaneous adverse drug reaction


Linda Tognetti, Simonetta Giorgini, Torello Lotti 
 Department of Critical Care Medicine and Surgery, Division of Clinical, Preventive and Oncologic Dermatology, University of Florence, India

Correspondence Address:
Linda Tognetti
via D. Compagni 44, 50133 Florence
India

We report a case of a 34-year-old woman presenting with an erythema multiforme (EM)-like eruption. Lesions developed after a 12-day treatment with a slimming drug preparation (food integrator with thermogenic activity) and a herbal remedy (pilosella tincture). Serological investigations excluded viral or bacterial infections. Patch testing with galenic preparations of both drugs demonstrated sensitization to the slimming drug preparation. According to literature reports and immune-chemical properties, those components that are likely to have triggered the skin eruption are clorazepate dipotassium and theobromine. Their interaction with other two constituents such as pseudoephedrine hydrochloride and dehydrocholic acid may have caused the adverse reaction by means of a summation effect. There are no reports specifically about EM caused by a slimming drug preparation and no studies have identified thermogenic pills as cause of EM/EM-like eruption. Weight-loss compounds in slimming preparations should be kept in mind as a possible cause of drug-induced EM-like eruption.


How to cite this article:
Tognetti L, Giorgini S, Lotti T. Erythema multiforme-like eruption from a slimming drug preparation cutaneous adverse drug reaction.Indian Dermatol Online J 2011;2:78-81


How to cite this URL:
Tognetti L, Giorgini S, Lotti T. Erythema multiforme-like eruption from a slimming drug preparation cutaneous adverse drug reaction. Indian Dermatol Online J [serial online] 2011 [cited 2019 Nov 12 ];2:78-81
Available from: http://www.idoj.in/article.asp?issn=2229-5178;year=2011;volume=2;issue=2;spage=78;epage=81;aulast=Tognetti;type=0